MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION TECNIS; TORIC IOLS

JOHNSON & JOHNSON SURGICAL VISION TECNIS; TORIC IOLS
Model Number ZCT300
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Visual Impairment (2138); Visual Disturbances (2140); No Code Available (3191)
Date of Event 10/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).It was indicated that the device is not returning for evaluation; therefore a failure analysis of the complaint device cannot be completed.A review of the device/lot history record, labeling, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was initially reported that a zct300 14.5 diopter intraocular lens (iol) seems to rotate on its own and must be rotated back to its original position in the patient¿s ocular dexter (right eye).Through follow up, the customer account provided additional information confirming the lens rotated from 30° to 35° counterclockwise.The lens was not repositioned.Through a later follow up the customer account provided additional information confirming visual complaints of blurry and foggy vision that were first noticed on (b)(6) 2018.The zct300 lens was subsequently explanted and replaced with a model zct45 14.5 diopter lens.At explant, there was no incision enlargement, no suture(s) and no vitrectomy required.Patient outcome post exchange was reported as day 1 post-op great with visual acuity: 20/30.Day 2 post-op great visual acuity: 20/30+.At one-week post-op visual acuity was noted to be 20/70 and the replacement lens has rotated 10 degrees counterclockwise, the account is not sure if this is an issue due to the patient¿s anatomy.The patient will be evaluated at the one-month post-exchange exam to determine if further intervention is required.The event related to the replacement lens will be captured in a separate mdr.No additional information was provided to johnson & johnson surgical vision.
 
Additional Manufacturer Narrative
Device evaluation: product testing could not be performed because the product was not returned.A product quality deficiency could not be confirmed.Manufacturing records review: during the manufacturing record review of the production order for this serial number, no product deficiency was identified.The documentation shows that the production order was manufactured according to specifications.Historical data analysis: a search of complaints revealed no similar complaints have been received for this production order number.Labeling review: the labeling review was completed and revealed that the directions for use (dfu) provide the customer with proper usage instructions and guidelines.Conclusion: as a result, of the investigation there is no indication of a product malfunction or product quality deficiency.The reported issue was not confirmed as the product was not returned.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION
1700 e. st. andrew place
santa ana CA 92705
MDR Report Key8067018
Report Number9614546-2018-01075
Device Sequence Number16191648
Product Code HQL
UDI-Device Identifier05050474553217
UDI-Public(01)05050474553217(17)191210
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/10/2019
Device Model NumberZCT300
Device Catalogue NumberZCT300U145
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/16/2018
Supplement Date Received by Manufacturer12/21/2018
10/25/2020
Initial Report FDA Received Date11/13/2018
Supplement Report FDA Received Date01/16/2019
11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Date Report Sent to FDA01/01/2005